MAUDE Adverse Event Report: GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 0 DEGREE SCOPE, UNIV POSITION; ENDOSCOPE LENS CLEANER, GAS/FLUID, SINGLE-USE

GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 0 DEGREE SCOPE, UNIV POSITION; ENDOSCOPE LENS CLEANER, GAS/FLUID, SINGLE-USE
Model Number LCS1500UNOL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that while using the instaclear system (instaclear sheath, olympus 0 degree scope, univ position) during a therapeutic endoscopic nasal surgery, the protuberance at the tip of the lens cleaning sheath broke off.It fell into the patient¿s nose, but it was removed after being confirmed on endoscopic image.The user noted they do not know how to push the rigid endoscope.There were no allegations of patient effects.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it was determined that there was no manufacturing, material or processing related cause for this failure mode.The root cause of the reported event is due to excessive force by the user during insertion of the scope.If the user pushes pass where the scope is supposed to stop during insertion, the scope will have direct contact with the stopper.This direct contact with the stopper along with the applied force used to insert it, will damage the tip of the lens cleaner.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿use caution against trying to close the gap between the scope and the stopper at the end of the lens cleaner.¿.This supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to field b1.

Brand Name
INSTACLEAR SHEATH, OLYMPUS 0 DEGREE SCOPE, UNIV POSITION
Common Device Name
ENDOSCOPE LENS CLEANER, GAS/FLUID, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer (Section G)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17294945
Report Number1037007-2023-00018
Device Sequence Number20585224
Product Code EOB
UDI-Device Identifier00821925040137
UDI-Public00821925040137
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLCS1500UNOL
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/27/2023
07/01/2024
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/08/2023
07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown